Alert archive / California / Freeze Warnings in 2025
Freeze Warning 7, NWS Eureka, CA
NWS Eureka, CA issued this freeze warning at Oct 27, 2025, 10:00 AM PDT for Trinity County, California. It took effect at Oct 28, 2025, 2:00 AM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2025, 10:00 AM PDT (17:00 UTC)
- In effect from
- Oct 28, 2025, 2:00 AM PDT
- Expired
- Oct 28, 2025, 6:40 AM PDT
- In force
- 5 hr
- Issued by
- NWS Eureka, CA
County Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 101 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 5.0 hours before the alert went out and 334 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
713 WWUS76 KEKA 271700 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1000 AM PDT Mon Oct 27 2025 CAZ107-108-281600- /O.UPG.KEKA.FR.Y.0025.251028T0900Z-251028T1600Z/ /O.NEW.KEKA.FZ.W.0007.251028T0900Z-251028T1600Z/ Northern Trinity-Southern Trinity- Including Carrville, Hayfork, Peanut, Junction City, Trinity Center, Douglas City, Forest Glen, Weaverville, and Big Bar 1000 AM PDT Mon Oct 27 2025 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PDT TUESDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Trinity County. * WHEN...From 2 AM to 9 AM PDT Tuesday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ110-281600- /O.EXA.KEKA.FR.Y.0025.251028T0900Z-251028T1600Z/ Northwestern Mendocino Interior- Including Willits and Laytonville 1000 AM PDT Mon Oct 27 2025 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT TUESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Northwestern Mendocino Interior. * WHEN...From 2 AM to 9 AM PDT Tuesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ111-281600- /O.CON.KEKA.FR.Y.0025.251028T0900Z-251028T1600Z/ Northeastern Mendocino Interior- Including Covelo 1000 AM PDT Mon Oct 27 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT TUESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Northeastern Mendocino Interior. * WHEN...From 2 AM to 9 AM PDT Tuesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JB
1 follow-up statement
436 WWUS76 KEKA 281340 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 640 AM PDT Tue Oct 28 2025 CAZ107-108-281445- /O.CAN.KEKA.FZ.W.0007.000000T0000Z-251028T1600Z/ Northern Trinity-Southern Trinity- Including Forest Glen, Junction City, Hayfork, Douglas City, Weaverville, Peanut, Carrville, Trinity Center, and Big Bar 640 AM PDT Tue Oct 28 2025 ...FREEZE WARNING IS CANCELLED... $$ CAZ110-111-281600- /O.CON.KEKA.FR.Y.0025.000000T0000Z-251028T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Including Covelo, Willits, and Laytonville 640 AM PDT Tue Oct 28 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Northern Mendocino Interior. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JJW
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Oct 27, 12:37 AM PDT, 9 hours 23 minutes earlier.
Area forecast discussion, Oct 27, 12:37 AM PDT, 9 hours 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1237 AM PDT Mon Oct 27 2025
.SYNOPSIS...High pressure is building into the area bringing dry
weather and this is expected to persist through much of the work
week. Chilly nights and generally sunny afternoons are expected
each day. A few clouds and showers are possible in Del Norte
county Wednesday morning. The next chance for possible widespread
rain is next weekend.
&&
.DISCUSSION...High pressure is building into the area this
morning. The rain has moved out of the area, but left widespread
cloud cover over the interior. The winds at the coast have turned
north to northeast and this is keeping the coast clear at this
point. Temperatures have been dropping quickly so have issued a
frost advisory for the Humboldt and Del Norte coast. There may be
some areas that get fog and stay warmer, so confidence is low on
the frost coverage. This morning the inland valley clouds will
likely be slow to clear and this may hold temperatures down a bit.
Tonight clear skies are expected to allow temperatures to drop
quickly. Temperatures aloft warm quite a bit so this is expected
to make frost less widespread. Still temperatures are expected to
drop into the mid 30s in northeastern Mendocino and Trinity
counties. So have issued a frost advisory to highlight this. This
may need to be expanded or upgraded to a freeze warning if
it is drier than expected. Tuesday afternoon temperatures are
expected to be notably warmer across the inland areas with highs
in the upper 60s and 70s.
Tuesday night into Wednesday morning a frontal boundary is
expected to move by to the north of area. Currently this is only
expected to bring a few light rain showers to Del Norte county and
just some clouds elsewhere. Still it will likely be enough cloud
cover and moisture to keep frost out of most areas. Thursday clear
skies and dry conditions are expected to return with frost
possible overnight in the colder valleys.
Friday and into the weekend there is the potential for more
widespread rain to return to the area. The ensemble clusters show
a weather system moving into the Pacific Northwest and are fairly
confident on this. The big question is how far south the precip
will make it. All the clusters have rain in Del Norte county and
some of them bring it as far south as Lake county. The IVT plumes
for Humboldt county show a few members reaching up to 750 kg/m/s,
a fairly strong AR. However the majority of them are less than 500
j/kg/s. MKK.
&&
.AVIATION...(06Z TAFs)...An extended period of sourced moisture
funneled into the area terminals, bringing precipitation and gusty
winds. The passing low has switched wind bearing back to northerly,
also improving flight categories the evening sets in. HREF has most
of the coastal clouds clearing out and with an offshore easterly
wind component overnight, this could further support VFR/MVFR
through the TAF period and well into Monday morning. Interior
valleys will likely retain cloud cover as winds decouple with a
slight inversion as shown by model soundings. Radiational cooling
and drainage breeze from cool, dense air will likely fill the
valleys overnight. Northerlies will return by the afternoon, Monday.
/EYS
&&
.MARINE...After the passage of a low pressure system, winds remain
elevated in the southern outer waters but are easing after Gale
force gusts. The sea state remains hazardous with 10-13 foot seas at
12-14 seconds as a northwest swell continues in all area waters. The
swell is projected to ease over the next few days, yet conditions
are expected to remain hazardous for small crafts in the southern
waters into Tuesday at least and so an SC.Y has been hoisted for
zones PZZ455 and PZZ475 as high pressure fills in. Winds will build
with the diurnal swing during the daytime as northerlies usually do
leading to acceleration around Cape Mendocino, into the leeward.
/EYS
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Frost Advisory from 2 AM to 9 AM PDT Monday for CAZ101-103.
Frost Advisory from 2 AM to 9 AM PDT Tuesday for CAZ107-108-
111.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 AM PDT Monday for PZZ450-470.
Small Craft Advisory until noon PDT Tuesday for PZZ455-475.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 8:45 PM PDT | Frost Advisory | EKA | Mendocino, Trinity | 36 hr |
| Oct 26, 9:12 PM PDT | Frost Advisory | EKA | Del Norte, Humboldt | 12 hr |
Nearby
Freeze Warnings in California, 2025Every freeze warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.